Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 5, NWS Charleston, SC

March 20, 2018Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Mar 20, 2018, 5:11 AM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 20, 2018, 5:11 AM EDT (09:11 UTC)
Expired
Mar 20, 2018, 5:46 AM EDT
In force
35 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 114 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 20, 5:30 AM EDTHAIL 0.25Johns Island, SCMEDIA RELAYED THIS REPORT THEY RECEIVED FROM SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 20, 1:51 AM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 9.2 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2018-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2018-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

912 
WUUS52 KCHS 200911
SVRCHS
SCC015-019-201015-
/O.NEW.KCHS.SV.W.0005.180320T0911Z-180320T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
511 AM EDT TUE MAR 20 2018

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Charleston County in southeastern South Carolina...
  Berkeley County in southeastern South Carolina...

* Until 615 AM EDT

* At 511 AM EDT, a severe thunderstorm was located 10 miles southwest
  of Magnolia Gardens, moving east at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and powerlines. 

* Locations impacted include...
  Charleston, North Charleston, Mount Pleasant, Downtown Charleston,
  Fort Sumter, Magnolia Gardens, I-26/I-526 Interchange and
  Hollywood.

This warning includes...
 I-26 between mile markers 214 and 221.
 I-526 between mile markers 11 and 18, and between mile markers 23
and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3288 7955 3273 7985 3267 7986 3264 7990
      3263 8030 3288 8010 3292 7954
TIME...MOT...LOC 0911Z 266DEG 50KT 3275 8019 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
178 
WWUS52 KCHS 200942
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
542 AM EDT TUE MAR 20 2018

SCC015-200951-
/O.CAN.KCHS.SV.W.0005.000000T0000Z-180320T1015Z/
Berkeley SC-
542 AM EDT TUE MAR 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY IS
CANCELLED...
    
The immediate risk for severe weather has ended. 

LAT...LON 3288 7955 3273 7985 3267 7986 3264 7990
      3263 7996 3264 7999 3264 8001 3266 8002
      3264 8002 3264 8012 3280 7981 3292 7954
TIME...MOT...LOC 0941Z 266DEG 50KT 3278 7968 

$$

SCC019-201015-
/O.CON.KCHS.SV.W.0005.000000T0000Z-180320T1015Z/
Charleston SC-
542 AM EDT TUE MAR 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT
FOR CHARLESTON COUNTY...

At 541 AM EDT, a severe thunderstorm was located 10 miles east of
Mount Pleasant, moving east at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and powerlines. 

Locations impacted include...
Charleston, Mount Pleasant, Fort Sumter, Isle Of Palms, Folly Beach,
Sullivan's Island, Sullivans Island and James Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3288 7955 3273 7985 3267 7986 3264 7990
      3263 7996 3264 7999 3264 8001 3266 8002
      3264 8002 3264 8012 3280 7981 3292 7954
TIME...MOT...LOC 0941Z 266DEG 50KT 3278 7968 

HAIL...1.00IN
WIND...60MPH
 
$$
162 
WWUS52 KCHS 200946
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
546 AM EDT TUE MAR 20 2018

SCC019-200955-
/O.CAN.KCHS.SV.W.0005.000000T0000Z-180320T1015Z/
Charleston SC-
546 AM EDT TUE MAR 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and have exited the warned area. Therefore the warning has
been cancelled.

LAT...LON 3288 7955 3273 7985 3267 7986 3264 7990
      3263 7996 3264 7999 3264 8001 3266 8002
      3264 8002 3264 8012 3280 7981 3292 7954
TIME...MOT...LOC 0945Z 266DEG 50KT 3278 7960 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 5:01 AM EDT, 10 minutes earlier.

Area forecast discussion, Mar 20, 5:01 AM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
501 AM EDT Tue Mar 20 2018

.SYNOPSIS...
A strong cold front will approach from the west this morning,
then cross the area this afternoon. Cool high pressure will
build in for the latter half of the week. Another cold front
could impact the area late next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Tuesday: An "Enhanced Risk" of severe weather is forecast across
parts of Southeast South Carolina and Southeast Georgia today,
especially early this morning and again during the afternoon.

For the second morning in a row we have an MCS impacting our
forecast area, but this time it is occurring with a QLCS that is
progressing E-SE into our region. It is accompanied by
increasing MLCAPE, 50-60 kt of 0-6 km bulk shear and favorable
mid level lapse rates. This will support a continued risk for
severe weather, mainly as straight line winds. But with 30-40 kt
of 0-1 km bulk shear and favorable Sig Tor parameters as per
SPC meso analysis page, there is a risk for an isolated
tornado. The HRRR is doing a fine job so far, and following
this solution it will support the convection impacting a large
portion of the area, especially north of I-16 in Georgia through
the early and mid morning hours.

There is then a lull in activity again during the late morning,
with the main forecast problem then revolving around how much
air mass recovery will take place for the afternoon hours. A
strong short wave trough pivoting through the mid and lower MS
valley this morning will tilt more negatively this afternoon as
it reaches into the TN valley. The S/SE portion of this feature
will brush the northern Gulf into the SE states along with a
robust mid level speed maximum. This occurs in sync with the
local area warm sectored in advance of a pair of cold fronts
that are still upstream during the peak heating of the day.

There are mixed signals from the various models, with some
showing the deeper convection reforming atop the area, mainly
the coastal counties this afternoon, while others have it
staying right along the coast or even offshore. This is close
enough to maintain likely PoP's and severe wording in the HWO
again for the afternoon hours.

Severe Weather: Regarding these storms, the overall thermodynamics
and shear is highly favorable for bowing cells and potential
isolated supercells. Mid level lapse rates steepen to near
7C/km, LI's are as cold as -6 or -7C, with TTI values around 50.
SBCAPE could exceed 15500-2000 J/kg and there are decent height
falls in advance of the short wave trough.

DCAPE values of 750 to perhaps 1000 J/kg and a unidirectional
flow will be supportive of damaging straight line winds.
However, low LCL's, EHI of 1-2, SHERBS3 greater than 1 and Sig
Tornado values of 1.5-2 would be supportive of isolated
tornadoes that develop in the line of even out ahead of the
line.

Large hail is also possible in a few storms with low Wet Bulb
Zero heights and cold mid level air, and frequent lightning and
heavy rains will also occur.

Rainfall: We stayed close to the WPC forecast regarding QPF,
with blending required between our WFO and our neighbors. This
supports about 1/2 to maybe 3/4 inches of rainfall, although
locally higher amounts can occur. The fast pace to showers and
t-storms will negate any serious flooding concerns, backed up by
the latest Flash Flood guidance from the SERFC showing that we
need about 3 inches in an hour for flooding to occur.

Winds: Mixing will tap into 35-45 kt of low level winds early
this morning, and then deeper mixing taps into 25-30 kt this
afternoon. This along with steady pressure falls around low
pressure passing by across the midlands and Pee Dee of SC will
produce moderate to strong SW winds, with gusts as high as 25 or
30 mph, even a little higher along the coastal zones.
Conditions look to stay below Lake Wind criteria on Lake
Moultrie.

Temps: Strong WAA will allow for temps to reach far above normal
today before the afternoon storms kick off, and we're
forecasting highs at least into the upper 70s and lower 80s away
from the beaches.

Tonight: There is a consolidation of the cold fronts into one
front that moves into the Atlantic this evening, followed by
drier and cooler air advecting into the area. This will lead to
a much cooler night, and with large pressure climbs and a packed
gradient with the CAA to occur, gusty W/NW breezes will persist
the entire night. It'll be enough where we have raised a Lake
Wind Advisory for Lake Moultrie overnight.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Massive low pressure system centered off the mid-Atlantic coast will
begin to lift northeast away from the area on Wednesday. Deep
westerly flow will usher much drier air into the area. Skies will
remain mostly clear across most locations, with the exception being
over extreme northern areas in closer proximity to the departing
low, where some clouds may linger longer. The biggest concern of the
day will the winds. A tight pressure gradient will result in breezy
west winds through the day. Gusts of 30-35 mph will be common,
especially across southeast Georgia. Conditions will also remain
hazardous over Lake Moultrie, and a Lake Wind Advisory will be
ongoing through 22Z. Temperatures will be drastically cooler than
previous days, with highs well below normal in the upper 50s to low
60s. Wednesday night lows will range from the mid 30s inland to the
low 40s at the immediate coast. Think winds will remain too strong
to support any frost development.

High pressure will build in from the northwest Thursday and Friday.
Aloft, an amplified longwave trough will remain situated just off
the east coast. Quiet conditions are expected with mostly clear
skies. Temperatures will continue to fall below normal with highs
topping out in the 60s. Lows Thursday night will again fall into the
mid 30s inland, with upper 30s closer to the coast. Winds do lighten
up some, so think there is some potential for frost.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
High pressure is expected to prevail through much of the weekend.
There are some model discrepancies on Sunday, but general consensus
is that a cold front will approach from the north and will then drop
through the forecast area Sunday night. A wedge-like setup looks to
develop on Monday. Rain chances will accompany the front, although
it looks that rainfall totals will not amount to too much.
Temperatures will be near normal.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
The upstream QLCS and associated SHRA/TSRA dropping E-SE will
weaken some as it moves closer to KCHS and KSAV around 10-13Z,
but could still produce gusty winds, lightning strikes and brief
heavy rains. Another chance of t-storms will exist during the
afternoon hours, and any direct impacts would result in flight
restrictions, along with damaging winds, hail, heavy rains and
lightning.

Outside of convection there are additional concerns such as low
stratus that will impact both sites with IFR ceilings to
eventually develop this morning, plus SW wind gusts of around
25 kt outside of convection.

Extended Aviation Outlook: VFR. Breezy conditions expected on
Wednesday.

&&

.MARINE...
Today and tonight: Hazardous marine conditions will impact the
entire marine district as low pressure systems pass through the
SE and mid-Atlantic regions today, followed by a trailing cold
front that moves through this evening. Warm advection will limit
how much mixing can occur today, but we still look for enough
of the 30-35 kt of geostrophic winds to mix down. Thus we have
Small Craft Advisories starting this afternoon on all waters.

Then for tonight we have colder air arriving in tandem with a
packed gradient and large and steady isallobaric pressure
climbs. This will lead to likely Gales developing, and we have
hoisted a Gale Watch for all but Charleston Harbor. Although
they too could see Gales.

In addition, strong to severe t-storms will occur early this
morning, plus again this afternoon and maybe early evening
until the cold front moves through. Mariners should be prepared
for damaging wind gusts, isolated waterspouts, frequent
lightning and heavy rains.

Wednesday through Sunday: Strong pressure rises in wake of a
departing low will result in hazardous marine conditions. West winds
could gust to gale force through much of the day, and thus a Gale
Watch has been issued for all waters with the exception of the
Charleston Harbor. Confidence is fairly high that the watch will be
upgraded to a warning for most zones with future forecast updates.
Winds and seas will greatly improve Wednesday night, with all waters
expected to be headline-free Thursday morning. Northwest winds will
continue Thursday and Friday, before veering to south and eventually
southwest on Sunday ahead of an approaching cold front.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory from 2 AM to 6 PM EDT Wednesday for SCZ045.
MARINE...Gale Watch from late tonight through Wednesday afternoon for
     AMZ350-352-354.
     Small Craft Advisory from 4 PM this afternoon to 2 AM EDT
     Wednesday for AMZ352-354.
     Small Craft Advisory from 1 PM this afternoon to 2 AM EDT
     Wednesday for AMZ350.
     Gale Watch from this evening through Wednesday evening for
     AMZ374.
     Small Craft Advisory from 1 PM this afternoon to 10 PM EDT
     this evening for AMZ374.
     Small Craft Advisory from 1 PM this afternoon to 8 PM EDT
     Wednesday for AMZ330.

&&

NEAR TERM...
SHORT TERM...ECT
LONG TERM...ECT
AVIATION...
MARINE...
Hazardous weather outlook, Mar 20, 5:01 AM EDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
501 AM EDT Tue Mar 20 2018

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-210915-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort-
Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley-
501 AM EDT Tue Mar 20 2018

...SEVERE THUNDERSTORM WATCH 16 IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Severe thunderstorms: Additional severe storms could develop again
this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ045-210915-
Inland Berkeley-
501 AM EDT Tue Mar 20 2018

...SEVERE THUNDERSTORM WATCH 16 IN EFFECT UNTIL 9 AM EDT THIS
MORNING...
...LAKE WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT WEDNESDAY FOR
LAKE MOULTRIE...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Lake Wind Advisory.

Severe thunderstorms: Additional severe storms could develop again
this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ350-352-354-210915-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
501 AM EDT Tue Mar 20 2018

...SEVERE THUNDERSTORM WATCH 16 IN EFFECT UNTIL 9 AM EDT THIS
MORNING...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Gale Watch.

Severe thunderstorms: Additional severe storms could develop again
this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ330-210915-
Charleston Harbor-
501 AM EDT Tue Mar 20 2018

...SEVERE THUNDERSTORM WATCH 16 IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Severe thunderstorms: Additional severe storms could develop again
this afternoon.

Gales: Gale force winds are possible tonight. A Gale Warning could
be required.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gales: Gale force winds could persist into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ374-210915-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-
501 AM EDT Tue Mar 20 2018

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Severe thunderstorms: Thunderstorms are expected to impact the
area this afternoon and evening, some of which could become severe
with damaging winds, large hail, and possibly isolated waterspouts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

In the hours before

Special weather statement, Mar 20, 12:18 AM EDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Charleston SC
1218 AM EDT TUE MAR 20 2018

GAZ101-118-SCZ047-048-051-200445-
Effingham-Inland Chatham-Inland Jasper-Coastal Jasper-Beaufort-
1218 AM EDT TUE MAR 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...
CHATHAM...BEAUFORT AND JASPER COUNTIES...

At 1218 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Meinhard, or 8 miles north of Pooler, moving
east at 40 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Savannah, Bluffton, Bellinger Hill Area, Jasper, Rincon, Port
Wentworth, Hardeeville and Marlow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3241 8086 3214 8087 3219 8141 3220 8142
      3221 8141 3221 8142 3229 8143
TIME...MOT...LOC 0418Z 261DEG 36KT 3223 8130

ECT
Special weather statement, Mar 20, 3:53 AM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Charleston SC
353 AM EDT TUE MAR 20 2018

GAZ087-088-200830-
Jenkins-Screven-
353 AM EDT TUE MAR 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES...

At 352 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Millen, moving east at 55 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Millen, Sylvania, Butts, Hiltonia, Woodcliff, Altman, Perkins and
Hilltonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3293 8178 3291 8177 3293 8175 3294 8150
      3293 8149 3270 8148 3271 8206 3291 8207
TIME...MOT...LOC 0752Z 270DEG 50KT 3281 8197
Special weather statement, Mar 20, 4:15 AM EDT, 56 minutes before
Special Weather Statement
National Weather Service Charleston SC
415 AM EDT TUE MAR 20 2018

GAZ101-SCZ047-051-200845-
Effingham-Inland Jasper-Coastal Jasper-
415 AM EDT TUE MAR 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES...

At 415 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Springfield, moving east at 55 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Ridgeland, Springfield, Jasper, Rincon, Hardeeville, Guyton,
Grahamville and Ebenezer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.

&&

LAT...LON 3250 8142 3247 8089 3236 8091 3235 8093
      3230 8094 3230 8100 3229 8099 3226 8100
      3232 8145
TIME...MOT...LOC 0815Z 276DEG 46KT 3241 8134

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 12:18 AM EDTSpecial Weather StatementCHSJasper27 min
Mar 20, 2:50 AM EDTSevere Thunderstorm WarningCHSAllendale, Hampton55 min
Mar 20, 3:41 AM EDTGale WatchCHS12 hr
Mar 20, 3:41 AM EDTSmall Craft AdvisoryCHS31 hr
Mar 20, 3:42 AM EDTLake Wind AdvisoryCHSBerkeley45 hr
Mar 20, 3:42 AM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton63 min
Mar 20, 3:44 AM EDTTornado WarningCHSAllendale, Hampton31 min
Mar 20, 4:15 AM EDTSpecial Weather StatementCHSJasper30 min
Mar 20, 4:26 AM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Hampton, Jasper64 min
Mar 20, 5:15 AM EDTSpecial Marine WarningCHS60 min
Mar 20, 5:21 AM EDTSpecial Weather StatementCHSHampton24 min
Mar 20, 6:18 AM EDTSpecial Marine WarningCHS117 min
Mar 20, 2:11 PM EDTSpecial Marine WarningCHS64 min
Mar 20, 2:28 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Mar 20, 2:35 PM EDTSpecial Weather StatementCHSCharleston25 min
Mar 20, 2:38 PM EDTSpecial Weather StatementCHSDorchester37 min
Mar 20, 2:48 PM EDTSpecial Marine WarningCHS87 min
Mar 20, 2:48 PM EDTSpecial Weather StatementCHSColleton27 min
Mar 20, 2:52 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton53 min
Mar 20, 3:06 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester54 min
Mar 20, 3:16 PM EDTSpecial Marine WarningCHS119 min
Mar 20, 3:18 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester57 min
Mar 20, 3:34 PM EDTSpecial Marine WarningCHS116 min
Mar 20, 3:49 PM EDTGale WarningCHS35 hr
Mar 20, 3:49 PM EDTSpecial Weather StatementCHSBerkeley26 min
Mar 20, 4:02 PM EDTSpecial Weather StatementCHSCharleston28 min
Mar 20, 4:14 PM EDTSpecial Weather StatementCHSGeorgetown31 min
Mar 20, 4:59 PM EDTSpecial Marine WarningCHS61 min
Mar 20, 5:24 PM EDTSpecial Weather StatementCHSDorchester36 min
Mar 20, 5:45 PM EDTSevere Thunderstorm WarningCHSBerkeley43 min
Mar 20, 6:06 PM EDTSpecial Marine WarningCHS114 min
Mar 20, 7:16 PM EDTSpecial Weather StatementCHSCharleston29 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.